Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 250, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 20, 2007, 3:47 PM CDT for Cherokee County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2007, 3:47 PM CDT (20:47 UTC)
- Expired
- Mar 20, 2007, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 202050 FFWSGF KSC021-210245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 347 PM CDT TUE MAR 20 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... CHEROKEE COUNTY IN SOUTHEAST KANSAS... * UNTIL 945 PM CDT. * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN ONE AND TWO INCHES OF RAINFALL WAS REPORTED ACROSS THE WARNED AREA EARLIER THIS MORNING. THIS HAS LEFT THE GROUND SATURATED. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS EXPECTED DURING THE NEXT THREE HOURS. THIS WILL RESULT IN FLOODING OF SMALL CREEKS AND STREAMS AS WELL AS OTHER LOW LYING AREAS. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BAXTER SPRINGS...CARONA...COLUMBUS...GALENA...WEIR... SCAMMON AND WEST MINERAL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3734 9463 3700 9462 3699 9506 3733 9506 $$ GAGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 12:47 PM CDT, 3 hours earlier.
Area forecast discussion, Mar 20, 12:47 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...AVIATION UPDATE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT TUE MAR 20 2007 .DISCUSSION... FORECAST UPDATED TO INCREASE POPS IN AREAS ALONG/NW OF I-44 CORRIDOR AND TO ADJUST HOURLY GRIDS FOR THE LATEST TRENDS. ACTIVE WEATHER DAY UNDERWAY. BAND OF HEAVY RAINFALL OVER EXTREME SW MO EARLY HAS DECREASED IN INTENSITY AND ELONGATED THROUGHOUT A GOOD PORTION OF SOUTHERN MISSOURI. RAINFALL RATES HAVE BEEN LOWER SINCE SUNRISE...WITH RAINFALL AMOUNTS WITHIN THE BAND OF RAIN AVERAGING AROUND ONE INCH IN THE PAST 3 HOURS. WSR 88-D REGIONAL MOSAIC INDICATES THAT THIS BAND IS ON THE MOVE TO THE NORTH...HOWEVER ANOTHER BATCH OF RAIN ASSOCIATED WITH A MID LEVEL VORT OVER SOUTH CENTRAL KS AND CONTINUED ISENTROPIC LIFT UP/OVER THE (CURRENTLY) STATIONARY SFC FRONT ALONG THE OK/KS MO/ARK BORDERS. RAINFALL AMOUNTS WITHIN THE NARROWING BAND OF RAIN LIFTING NORTH OUT OF SOUTHERN MISSOURI WILL CONTINUE TO AVERAGE AROUND ONE QUARTER INCH PER HOUR. THE BIG CHALLENGE FOR THE NEXT FEW HOURS IS THE EXPECTED BEHAVIOR OF THE CONVECTION OVER KS/NORTHERN OK ASSOCIATED WITH THE INTERACTION OF THE MID LEVEL VORT AND QUASI-STATIONARY SFC FRONT. CONVECTION IS LINING UP ALONG THE FRONT ITSELF...WHILE WIDESPREAD RAINFALL AND EMBEDDED THUNDER HAS BEEN OBSERVED TO THE NORTH IN KANSAS. TRENDS INDICATE THAT THE AREA OF RAIN OVER KANSAS WILL PROGRESSIVELY MOVE INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI IN THE NEXT FEW HOURS. THE BEHAVIOR OF THE CONVECTION ALONG THE FRONT ITSELF IS STILL UNCERTAIN. CONVECTION CONTINUES TO REGENERATE ALONG THE BOUNDARY AS MOIST LOW LEVEL FLOW IS PERSISTENT IN INTERSECTING THE SFC FRONT. HAVING SAID THAT...THIS ACTIVITY IS NOT MOVING ALL THAT FAST. EXPECTATIONS FOR THE AFTERNOON HOURS IS THAT RAINFALL WILL OVERTAKE EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI EARLY IN THE AFTERNOON. THERE WILL BE A DECENT BREAK ACROSS SOUTHERN MISSOURI... INCLUDING SPRINGFIELD AND WEST PLAINS. WITH WARMING TO THE SOUTH OF THE WARM FRONT...YET ANOTHER UPPER DISTURBANCE WAITING IN THE WINGS IN EASTERN NM/WEST TEXAS...AND CONTINUED LOW LEVEL FLOW OF 30+KTS JUST OFF THE DECK CONVECTION WILL CONTINUE TO DEVELOP TO OUR WEST AND SPREAD EASTWARD. WILL NEED TO PAY CLOSE ATTENTION TO THE CONVECTION HUGGING THE BOUNDARY DUE TO ITS SLOW MOVEMENT AND REGENERATIVE PROPERTIES. AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS MORNING WILL RECEIVE ADDITIONAL RAINFALL THIS AFTERNOON AND EVENING. ONE THING TO NOTE...LIMBS/TREES/LEAVES FROM WHICH WERE FELLED DURING THE JANUARY ICE STORM HAVE BEEN COLLECTING...PILING UP AND EVENTUALLY BLOCKING THE NATURAL DRAINAGE BASINS. THIS WILL CONTINUE AND ALTER THE FLOW OF CREEKS...SMALL STREAMS AND DRAINAGE CULVERTS. THE FLASH FLOOD WATCH OVER WESTERN ZONES WILL REMAIN IN EFFECT UNTIL 7 PM. GAGAN && .AVIATION... FOR THE 18Z TAF PACKAGE...THE FIRST ROUND OF RAIN IS GONE AND ALL EYES ARE ON A SECOND BATCH OF SHRA/TSRA CHURNING OVER EASTERN KS AND FAR NORTHERN OK. THIS AREA OF RAIN HAS BEEN SLOW TO MOVE TO THIS POINT AND THERE IS UNCERTAINTY IF THIS WILL AFFECT THE SGF/JLN AERODROMES. OF GREATEST CONCERN IS THE CONVECTION CONTINUALLY DEVELOPING ALONG A STALLED WARM FRONT NEAR THE KS/OK BORDER. THIS ACTIVITY HAS BEEN QUITE PERSISTENT...BUT NOT SHOWING A GREAT DEAL OF EASTWARD PROGRESS. THE LARGE SHIELD OF RAIN TO THE NORTH OF THIS LINE HAS SHOWN SIGNS OF MOVING NORTHEAST AND NOT TOWARD JLN/SGF. FOR THE SGF AERODROME...I HAVE REMOVED SHRA/TSRA. IT LOOKS LIKE OUTSIDE OF A FEW WARM ADVECTION SHRA LATER THIS AFTERNOON...THE MAIN ISSUE WILL BE FLIRTING WITH MVFR CIGS THIS AFTERNOON. FOR JLN...HAVE DECIDED NOT TO INCLUDE PREDOMINATE/TEMPO GROUPS FOR SHRA/TSRA WITH THIS SECOND BATCH OF RAIN. IT WILL COME CLOSE...BUT AM NOT CONVINCED IT WILL AFFECT THE AERODROME GIVEN THE SLOW EASTWARD PROGRESSION OF THE CONVECTION ON THE SE SIDE OF THIS SYSTEM. WILL CONTINUE TO MONITOR RADAR TRENDS AND WARM FRONT MOVEMENT AND AMEND IF NECESSARY. ANOTHER UPPER WAVE IS EXPECTED TO MOVE THROUGH THE AREA TONIGHT. THIS WILL SEND THE WARM FRONT NORTHWARD AND GIVE US YET ANOTHER CHANCE AT SHRA/TSRA. HAVE TIMED THIS FOR ROUGHLY MIDNIGHT AND THEREAFTER...GETTING OUT OF THE AREA AROUND/AFTER SUNRISE. WINDS WILL BE GUSTY TONIGHT GIVING FUNNELING SOUTHEAST FLOW AT SGF AND LOW LEVEL JET OF 30-40KTS JUST OFF THE DECK FOR BOTH SGF AND JLN. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH WEST OF GALENA TO OSCEOLA THROUGH 7PM. KS...FLASH FLOOD WATCH BOURBON...CRAWFORD...CHEROKEE COUNTIES 7 AM TO 7 PM. WFO SGF
Hazardous weather outlook, Mar 20, 1:00 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE MAR 20 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT TUE MAR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...MAINLY NORTHWEST OF A CASSVILLE TO OSAGE BEACH LINE. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD WITH SOME POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SOUTHERLY WINDS WILL GUST TO OVER 30 MPH AT TIMES WEDNESDAY. THUNDERSTORMS WILL LIKELY AFFECT PORTIONS OF THE OUTLOOK AREA THURSDAY INTO FRIDAY. AT THIS TIME IT APPEARS AS THOUGH LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. THERE WILL LIKELY BE A PERIOD OR TWO OF THUNDERSTORMS BETWEEN SATURDAY NIGHT AND TUESDAY...HOWEVER TIMING OF THE GREATEST CHANCE OF THUNDERSTORMS REMAINS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
In the hours before
Local storm report, Mar 20, 9:48 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
948 AM CDT TUE MAR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 W SARCOXIE 37.07N 94.15W
03/20/2007 JASPER MO PUBLIC
A LOW WATER CROSSING WAS FLOODED AND IMPASSABLE WEST OF
SARCOXIE. A WATER RESCUE ALSO OCCURRED ON THIS LOW WATER
CROSSING ON TIGER ROAD.
&&
JLTLocal storm report, Mar 20, 2:07 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT TUE MAR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 2 S CARTHAGE 37.15N 94.31W
03/20/2007 JASPER MO PUBLIC
CENTER CREEK SOUTH OF CARTHAGE WAS OUT OF ITS BANKS AND
FLOODING A GOOD PORTION OF SOUTHERN JASPER COUNTY.
SPECIFICALLY DOGWOOD ROAD WAS FLOODED AND IMPASSABLE EAST
OF HIGHWAY 71. IN ADDITION...COUNTY ROAD 130 BETWEEN
DOGWOOD AND CEDAR ROAD WAS IMPASSABLE ALONG CENTER CREEK.
1200 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
03/20/2007 GREENE MO MESONET
SEVERAL CREEKS AND STREAMS IN SPRINGFIELD ROSE THREE TO
FIVE FEET THIS MORNING AND CAUSED FLOODING IN LOW LYING
AREAS. SPECIFICALLY...WILSON AND SOUTH CREEK CRESTED
THREE TO FIVE FEET ABOVE NORMAL FLOW LEVELS.
1130 AM FLOOD 2 N CRESTLINE 37.20N 94.70W
03/20/2007 CHEROKEE KS EMERGENCY MNGR
AREAL FLOODING OCCURRED ACROSS PORTIONS OF CHEROKEE
COUNTY WITH SEVERAL STREAMS AND CREEKS BANK FULL OR OVER
THEIR BANKS FOR SEVERAL HOURS. SPECIFICALLY...SHAWNEE
CREEK NORTH OF CRESTLINE WAS FLOODED AND IMPASSABLE FOR
SEVERAL HOURS.
1030 AM FLASH FLOOD JENKINS 36.78N 93.69W
03/20/2007 BARRY MO PUBLIC
SEVERAL SECONDARY ROADS ON FLAT CREEK...NEAR JENKINS WERE
FLOODED AND IMPASSABLE. IN ADDITION...FLAT CREEK WAS OUT
OF ITS BANK NEAR JENKINS. REPORTS OF THREE TO FIVE INCHES
OF RAIN FELL NORTH OF CASSVILLE BETWEEN 5 AND 8 AM.
1030 AM FLASH FLOOD 5 W MARSHFIELD 37.34N 93.00W
03/20/2007 WEBSTER MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS WERE FLOODED AND IMPASSABLE
FOR AN HOUR OR TWO ALONG THE JAMES RIVER...AND ITS
TRIBUTARIES ACROSS WESTERN WEBSTER COUNTY.
0957 AM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
03/20/2007 GREENE MO LAW ENFORCEMENT
THE INTERSECTION OF FRANKLIN AND WALNUT LAWN STREETS HAS
BEEN BLOCKED OFF. ONE FOOT OF WATER HAS BEEN REPORTED AT
THIS LOCATION.
0730 AM FLASH FLOOD NEOSHO 36.87N 94.37W
03/20/2007 NEWTON MO LAW ENFORCEMENT
COUNTY EMS AND LAW ENFORCEMENT ARE RESPONDING TO A CAR IN
THE WATER AT A LOW WATER BRIDGE ON COUNTY ROAD 80 IN
NEOSHO. NO INJURIES REPORTED.
0730 AM FLASH FLOOD 2 W SARCOXIE 37.07N 94.15W
03/20/2007 JASPER MO PUBLIC
A LOW WATER CROSSING WAS FLOODED AND IMPASSABLE WEST OF
SARCOXIE. A WATER RESCUE ALSO OCCURRED ON THIS LOW WATER
CROSSING ON TIGER ROAD.
0730 AM FLASH FLOOD 2 E PIERCE CITY 36.95N 93.96W
03/20/2007 LAWRENCE MO PUBLIC
SEVERAL ROADS HAD FLOWING WATER OVER THEM IN PIERCE CITY.
A LOW WATER CROSSING EAST OF TOWN WAS FLOODED AND
IMPASSABLE FOR SEVERAL HOURS ALONG CLEAR CREEK.
0425 AM FLASH FLOOD 2 N REEDS 37.15N 94.17W
03/20/2007 JASPER MO DEPT OF HIGHWAYS
A LOW WATER CROSSING WAS REPORTED FLOODED AND IMPASSABLE
NORTH OF REEDS ON HIGHWAY 37...ALONG THE SPRING RIVER.
&&
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:11 PM CDT | Flash Flood Warning | SGF | Cherokee | 7 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.